MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-030115-UDH
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported during a ureteroscopic lithotripsy procedure, upon retrieval of the patient's stone, the ncircle tipless stone extractor handle and sheath separated.The physician opened a new ncircle tipless stone extractor and completed the procedure successfully.The reporter stated that no section of the device remained inside of the patient's body.Also stated was that there were no adverse events related to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of functional testing, documentation, drawing, manufacturing instructions, visual inspection, specifications, and quality control data was conducted during the investigation.Visual inspection and functional testing of the returned device were performed.One device was returned for investigation.The device was returned with the handle in the open position.The basket formation was in the open position.The collet knob is tight and secure.The mlla (male luer lock adaptor) is loose.The pett measures 3 cm in length.A functional test determined the handle actuates the basket formation.There are a few kinks in the basket formation, possibly from the condition the device was returned.Three of the more severe kinks are located at 56.5 cm from the distal tip of the basket formation, again at 60 cm and 60.5 cm from the distal tip of the basket formation.A visual examination noted that two of the basket wires have pulled out of the distal cannula.No patient harm was reported.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7138709
Report Number1820334-2017-04424
Device Sequence Number16164539
Product Code FFL
UDI-Device Identifier00827002176270
UDI-Public(01)00827002176270(17)200907(10)8198843
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTSE-030115-UDH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date03/01/2018
Patient Sequence Number1